Alert archive / Kansas / Wind Advisories in 2007
Wind Advisory 14, NWS Topeka, KS
NWS Topeka, KS issued this wind advisory at Jun 7, 2007, 6:22 PM CDT for 6 counties in Kansas. It took effect at Jun 7, 2007, 7:00 PM CDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Jun 7, 2007, 6:22 PM CDT (23:22 UTC)
- In effect from
- Jun 7, 2007, 7:00 PM CDT
- Expired
- Jun 7, 2007, 11:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS Topeka, KS
Counties Clay County, KS, Cloud County, KS, Dickinson County, KS, Ottawa County, KS, Republic County, KS, Washington County, KS
The radar
The Topeka radar (KTWX), 110 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 11.4 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1138 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 934 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 321 m²/s²
- 0-3 km storm-relative helicity
- 395 m²/s²
- Significant tornado parameter
- 2.2
- Supercell composite
- 7.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KTOP 072322 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 622 PM CDT THU JUN 7 2007 ...STRONG WINDS TO RETURN THIS EVENING... .A STRONG LATE SPRING COLD FRONT WILL SURGE SOUTHEAST ACROSS NORTH CENTRAL KANSAS EARLY THIS EVENING. STRONG NORTHWEST WINDS WILL FOLLOW THE FRONT WITH SPEEDS EXPECTED TO DIMINISH BY LATE EVENING. KSZ008-009-020-021-034-035-080400- /O.NEW.KTOP.WI.Y.0014.070608T0000Z-070608T0400Z/ REPUBLIC-WASHINGTON-CLOUD-CLAY-OTTAWA-DICKINSON- INCLUDING THE CITIES OF...CONCORDIA...CLAY CENTER...ABILENE 622 PM CDT THU JUN 7 2007 ...WIND ADVISORY IN EFFECT UNTIL 11 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM CDT THIS EVENING. SUSTAINED NORTHWEST WINDS OF AROUND 30 MPH WITH GUSTS UP TO 45 MPH WILL AFFECT THE AREA THIS EVENING. THE SUSTAINED WIND SPEEDS WILL DIMINISH TO AROUND 20 MPH BY MIDNIGHT. TAKE ACTION NOW TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. $$
1 follow-up statement
000 WWUS73 KTOP 080401 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 1101 PM CDT THU JUN 7 2007 KSZ008-009-020-021-034-035-080515- /O.EXP.KTOP.WI.Y.0014.000000T0000Z-070608T0400Z/ REPUBLIC-WASHINGTON-CLOUD-CLAY-OTTAWA-DICKINSON- INCLUDING THE CITIES OF...CONCORDIA...CLAY CENTER...ABILENE 1101 PM CDT THU JUN 7 2007 ...WIND ADVISORY WILL EXPIRE AT 11 PM CDT THIS EVENING... SUSTAINED WINDS ARE EXPECTED TO REMAIN BELOW 30 MPH THE REST OF THE NIGHT...THUS THE ADVISORY WILL BE ALLOWED TO EXPIRE. WINDS MAY GUST TO AROUND 35 MPH THROUGH THE EARLY MORNING HOURS. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this wind advisory went out at Jun 7, 3:38 PM CDT, 2 hours 44 minutes earlier.
Area forecast discussion, Jun 7, 3:38 PM CDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 338 PM CDT THU JUN 7 2007 .DISCUSSION... IMMEDIATE FORECAST CONCERNS ARE SEVERE THUNDERSTORMS THROUGH THIS EVENING AND THEN THUNDERSTORM CHANCES AGAIN THIS WEEKEND INTO NEXT WEEK. TONIGHT...TORNADO WATCH WILL REMAIN IN EFFECT THIS EVENING ACROSS EAST CENTRAL KS UNTIL THE DRYLINE MOVES THROUGH. VERY STRONG WIND SHEAR AND SUFFICIENT INSTABILITY IN FRONT OF THE DRYLINE PROMPTED THE TORNADO WATCH THROUGH THE EVENING HOURS. THUNDERSTORMS HAD ALREADY DEVELOPED ALONG THE WESTERN EDGE OF THE WATCH BOX AT FORECAST TIME. SUPERCELLS AND ORGANIZED LINE SEGMENTED THUNDERSTORMS ARE POSSIBLE. SEE THE LATEST HAZARDOUS WEATHER OUTLOOK OR THE LATEST WATCHES AND WARNINGS IN THE CWA FOR THE LATEST SEVERE WEATHER UPDATE. THE DRYLINE/FRONTAL BOUNDARY IS EXPECTED TO MOVE THROUGH THE ENTIRE FORECAST AREA THIS EVENING...SHORTLY AFTER 10 PM. BEHIND THE DRYLINE/FRONTAL BOUNDARY DEWPOINT VALUES HAVE FALLEN OFF SHARPLY AND CONDITIONS BEHIND THE BOUNDARY HAVE APPROACHED RED FLAG WARNING CRITERIA WITH RELATIVE HUMIDITY VALUES FALLING BELOW 20 PERCENT AND WIND GUSTS ABOVE 25 MPH. BECAUSE THE AREA FOLIAGE IS VERY GREEN AT THIS TIME...AND THE GROUND IS RELATIVELY MOIST NO COUNTIES IN THE FORECAST AREA INDICATED CRITICAL FUELS FOR FIRE DANGER THUS NO RED FLAG WARNING WAS ISSUED FOR THE REMAINDER OF THE AFTERNOON HOURS. SKIES WILL REMAIN MOSTLY CLEAR BEHIND THE DRYLINE UNTIL A SECONDARY SURGE OF COOLER AIR WORKS SOUTH THROUGH THE CENTRAL PLAINS. THE BOUNDARY OF THIS SECONDARY SURGE WAS CURRENTLY OVER WESTERN NE PUSHING SOUTHEAST. TIMING OF THIS BOUNDARY WOULD BRING IT INTO NORTH CENTRAL KS AROUND 06Z AND THEN THROUGH EAST CENTRAL KS BY 12Z. FORECAST SOUNDINGS INDICATE THAT A DECK OF STRATA CUMULUS WILL DEVELOP OVER THE AREA OVERNIGHT. BETWEEN THE DRIER AIR...AT LEAST PART OF THE NIGHT WITH MOSTLY CLEAR SKIES AND THE SECONDARY SURGE OF COLD AIR OVERNIGHT EXPECT LOWS TO FALL INTO THE LOWER TO MID 50S ACROSS THE CWA. TOMORROW...HIGH PRESSURE BEHIND THIS SECONDARY BOUNDARY WILL SETTLE IN OVER NORTHEAST KANSAS ALLOWING FOR FAIR WEATHER AND MOSTLY SUNNY SKIES. THICKNESS VALUES INDICATE HIGHS IN THE MID 70S FOR MOST LOCATIONS...BUT BUMPED TEMPS INTO THE UPPER 70S ACROSS NORTH CENTRAL KS WHICH HAS A CHANCE TO CATCH SOME RETURN SOUTHERLY FLOW ON THE BACKSIDE OF THE SURFACE HIGH BEFORE SUNSET. SURFACE HIGH WILL MOVE SLOWLY EAST INTO MISSOURI WITH RETURN FLOW BEGINNING NEAR 12Z SATURDAY. WITH LIGHT WINDS AND MOSTLY CLEAR SKIES EXPECT MORNING LOWS IN THE LOWER TO MID 50S. MOISTURE WILL MOVE NORTH INTO EASTERN KANSAS DURING THE DAY SATURDAY WITH DEW POINTS IN THE LOW TO MID 60S EXPECTED BY 00Z SUNDAY. THUNDERSTORMS ARE LIKELY TO DEVELOP SATURDAY EVENING ACROSS THE WESTERN PLAINS...THEN IN WAA REGIME ACROSS NORTHEAST KANSAS AHEAD OF A MID LEVEL TROUGH MOVING ACROSS NORTH CENTRAL KANSAS. THINK BEST CHANCES WILL BE AFTER 06Z SUNDAY. ON SUNDAY A SHORTWAVE WILL MOVE ACROSS THE STATE IN MOISTURE RICH AND UNSTABLE ENVIRONMENT. POTENTIAL WILL EXIST FOR SOME SEVERE STORMS SUNDAY ALONG WITH LOCALLY HEAVY RAINFALL. FOR THE EXTENDED MONDAY THROUGH THURSDAY LEANED TOWARD THE CONSENSUS OF USING THE ECMWF AND THE GFS ENSEMBLE MEAN FOR THE FORECAST. LEE TROUGH WILL REMAIN ESTABLISHED ACROSS THE WESTERN PLAINS WITH SOUTHWEST FLOW AT 500 MB WITH OCCASIONAL SHORTWAVES MOVING OVER THE TOP OF THE SOUTHERN PLAINS RIDGE. UPPER TROUGH MOVES THROUGH IN THE WEDNESDAY NIGHT EARLY THURSDAY TIME PERIOD. SO EXPECT OFF AND ON PRECIPITATION MAINLY AT NIGHT AND LATE AFTERNOON THROUGH THE MAJORITY OF THE WEEK. RIDGE BEGINS TO BUILD INTO FRIDAY SO WEEKS END LOOKS LIKE IT SHOULD BE DRY. HIGHS IN THE 80S TO NEAR 90 WITH LOWS IN THE 60S. PERIOD WILL ALSO BE A BIT ON THE HUMID SIDE THROUGH THE MIDDLE OF THE WEEK. && .AVIATION... ALL TAF SITES ARE ALREADY BEHIND THE DRYLINE SO THE NEXT 24 HOURS ARE RELATIVELY QUIET IN TERMS OF AVIATION WEATHER. GUSTY WESTERLY WINDS WILL VEER AROUND TO THE NORTH OVERNIGHT WITH THE PASSAGE OF A SECONDARY COLD AIR BOUNDARY. WITH THE PASSAGE OF THIS SECONDARY BOUNDARY A DECK OF SCATTERED STRATA CUMULUS. THIS DECK IS EXPECTED TO BE RIGHT AROUND THE MVFR LEVEL...SO WILL HAVE TO MONITOR FOR POSSIBLE BROKEN MVFR DECK OVERNIGHT...BUT CURRENT FORECAST SOUNDINGS INDICATE THE PROFILE IS PRETTY DRY AT THE TIME OF THE BOUNDARY PASSAGE...SO WAS NOT CONVINCED IN A CEILING DEVELOPING. AS HIGH PRESSURE MOVES IN BEHIND THE BOUNDARY WINDS WILL BECOME LIGHT AND VARIABLE TOMORROW AFTERNOON AND ANY REMAINING CU DECK IS EXPECTED TO DISSIPATE. && .TOP WATCHES/WARNINGS/ADVISORIES...NONE.
Hazardous weather outlook, Jun 7, 4:06 PM CDT, 2 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 406 PM CDT THU JUN 7 2007 KSZ008>012-020>024-026-034>040-054>056-058-059-082115- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 406 PM CDT THU JUN 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE THIS EVENING MAINLY ALONG AND SOUTH OF A LAWRENCE TO EMPORIA LINE. SOME OF THE STORMS MAY BE SEVERE WITH LARGE HAIL...DAMAGING WINDS AND POSSIBLY TORNADOES. ALSO VERY HEAVY RAINFALL MAY CAUSE FLASH FLOODING OF LOW LYING AREAS AND SMALL CREEKS ACROSS EAST CENTRAL KANSAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORM CHANCES RETURN TO THE AREA SATURDAY NIGHT THROUGH WEDNESDAY. AT THIS TIME IT APPEARS THAT SOME OF THE STORMS COULD BE SEVERE ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL BE NEEDED TONIGHT ALONG AND SOUTH OF A LAWRENCE TO EMPORIA LINE. ALSO...SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS OVER ONE INCH TO THE NATIONAL WEATHER SERVICE IN TOPEKA.
In the hours before
Local storm report, Jun 7, 4:36 PM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
436 PM CDT THU JUN 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HEAVY RAIN 3 SW LAWRENCE 38.94N 95.27W
06/07/2007 M5.25 INCH DOUGLAS KS EMERGENCY MNGR
&&
WOLTERSLocal storm report, Jun 7, 4:42 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
442 PM CDT THU JUN 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM FLASH FLOOD 5 S LAWRENCE 38.90N 95.24W
06/07/2007 DOUGLAS KS EMERGENCY MNGR
WATER REPORTED OVER 900 BLOCK OF 1055. NO DEPTH GIVEN.
&&
BYRNELocal storm report, Jun 7, 5:35 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
535 PM CDT THU JUN 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND DMG EUDORA 38.94N 95.10W
06/07/2007 DOUGLAS KS TRAINED SPOTTER
1.5 FOOT DIAMETER TREE SNAPPED AND SOME POWER LINES DOWN.
&&
KAYSLocal storm report, Jun 7, 5:51 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
551 PM CDT THU JUN 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM FLASH FLOOD 6 N BALDWIN CITY 38.86N 95.18W
06/07/2007 DOUGLAS KS LAW ENFORCEMENT
BARRICADED ROAD 1 MILE NORTH OF VINLAND DUE TO HIGH WATER
FROM FLASH FLOODING.
&&
KAYSLocal storm report, Jun 7, 5:53 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
553 PM CDT THU JUN 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM FLASH FLOOD 3 WNW EUDORA 38.96N 95.15W
06/07/2007 DOUGLAS KS LAW ENFORCEMENT
COUNTY ROAD BARRICADED DUE TO HIGH WATER FROM FLASH
FLOODING.
&&
KAYSLocal storm report, Jun 7, 6:04 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
604 PM CDT THU JUN 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0554 PM FLASH FLOOD EUDORA 38.94N 95.10W
06/07/2007 DOUGLAS KS TRAINED SPOTTER
1/4 MILE WEST OF EUDORA...WATER WAS GOING OVER THE
SPILLWAY OF A PRIVATE RETENTION POND AND ACROSS THE
DRIVEWAY 6 TO 8 INCHES DEEP. MEASURED 3.6 INCHES OF
RAINFALL FOR A STORM TOTAL.
&&
WOLTERSThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 4:14 PM CDT | Flash Flood Warning | TOP | Douglas | 3 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.